MAUDE Adverse Event Report: MSD DEGGENDORF MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MSD DEGGENDORF MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986850
Medical Device Problem Codes Break (1069); Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent oblique lumbar interbody fusion due to lumbar spinal canal stenosis at level l4-5.Intra op, cage using a sleeve inserter broke.Although the height of intervertebral disc was not particularly narrow, still cage could not be inserted at all.The sleeve of the inserter that was placed into the opposite side of the body just rose up to the near side (left side) and the cage could not be inserted.As a result, the screw thread of the cage for engaging with inserter was broken and it became useless.Removal of intervertebral disc was conducted again and new cage was used to insert but same event happened.They couldn¿t be inserted forward from entrance of the vertebra, and screw-threads of those cages were broken during hammering.The sleeve of inserter was inserted to two-third depth of intervertebral space.Cages in the same size run out, so 8×55 mm cage was used instead.It is considered that as the position of the trial was located slightly the rear of the intervertebral disc, the cage was tried to be inserted forward, so even though the sleeve could be entered in the intervertebral disc, the part of the cage protruding from the sleeve touched the annulus fibrous that was not cut out.It might have caused the failure of the cage insertion.Also the cages, which protruded from the inserter, may have been obstructed by the intervertebral disc, possibly because insertion points slightly differed between trial and spinal cages.No patient complication was reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: device evaluation: the product was returned with witness marks on both sides of the scallops of the implant.There are depressions in the back side of the implant where the inserter made contact with the implant during implantation.The threads in the threaded hole are also damaged.Both of these observations are consistent with a strong impact force while the implant is being installed.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
MDR Report Key6841143
Report Number1030489-2017-01998
Device Sequence Number19009399
Product Code MAX
UDI-Device Identifier00643169190528
UDI-Public00643169190528
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2025
Device Catalogue Number4986850
Device Lot Number71DC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR